Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PleaseBeClear

No Accutane/Sotret & Antibiotics together

I'm on my 7th week of Sotret (accutane) and my whole family is sick with fevers sore throats etc.

I have 2 jobs and am in school full time so i have no time to be sick-

What do I do since accutane users are not allowed to take antibiotics while the accutane is in our systems?

The pamphlet says taking the 2 together can make your brain swell confused.gif

I'm taking vitamin C for now..... blaaagghh.

Thanks wink.gif

Share this post


Link to post
Share on other sites

Hey. Relax. You can take erythromycin or any antibiotic listed in that family. What will make your brain swell are the antibiotics in the minocylcin/tetracyclin/doxycyclin family. Vitamin C is a great way to combat the cold. Just be careful when it comes to adding supplements to your system. I’ve always been a fan of Echinacea, Goldenseal and Vitamin C whenever I felt under the weather but Echinacea and Goldenseal both contain Vitamin A (even though most bottles don’t specify) which, of course, can poison your liver if you are on Accutane.

Good luck. Chicken noodle soup. Lots of fluids and rest. A few good movies and nice, cuddly pajamas!

Share this post


Link to post
Share on other sites

There are tens of anitbioitics that can be still be used while on accutane.

And besides for common cold like symptoms, it is usually the aspirin,ibuprofen sort of symptom releiving things that are used, which can always be used even while on accutane...

Share this post


Link to post
Share on other sites

Ok. You guys are freaking me out! I've been sick for a month. I tried to let my body kick it on its own but after 2.5 weeks, i couldn't take it any longer. It turned into a full blown sinus infection and respiratory infection and I was prescribed both an albuterol inhaler and Amoxicilan. Is that okay? I'm starting my 3rd month of tane. I NEVER get sick and if I do its usually gone after a few days so the fact that i've been sick for a month - alone is scarey. I understand that 'tane is going to make my immune system weak but this sucks man, I hope its okay to take amoxicilan because im in so much pain, my head and face hurt and my ears are plugged. When I cough - I bark - im a miss! - anyone know if its okay to take amoxicilin when you're on 'tane??

Share this post


Link to post
Share on other sites

MS and others: There are a few websites that you can go to in order to check drug interactions. Most of them require that you create an account in order to get the information. A free one that I found is www.drugs.com/data/channel/md/drkoop.cfm

I checked for Amoxicilin but it didn't come up on the list of available drugs. It could be a generic name so MS, you might want to find out the brand name for the antibiotic you are taking. And, if you haven't experienced anything negative yet, I doubt that you need to worry. When I first started Accutane in September, I still had minocyclin in my system and I suffered a slight, annoying headache for the first two weeks. It eventually went away but I think it was a direct result of the brain-swelling antibiotic still being in my system. And, please don't get paranoid and think a head-cold headache is brain swelling. If you are truly scared, call your doctor.

That being said, when I imput Accutane, the following drugs showed up as having bad interactions with Accutane:

Adoxa

Aygestin

Curretab

Declomycin

Depo-Provera

Doryx

Doxy-Caps

Doxy-D

Amen

Brodspec

Cyrcin

Demeclocycline

Depo-Provera Contraceptive

Doxy Lemmon

Doxyclycline (the mino, tetra family)

I am certain that there could be others so it is always important to educate yourself. Don't think that the doctors will pick up on these things. I worked medical malpractice too long to believe that anymore. You need to be your number one advocate when it comes to your health.

Share this post


Link to post
Share on other sites

Thanks Aprazia. Amox is a penicilin anti-biotic. My doc did say not to worry but I know, like you, that doctors really don't know a lot about pharmacology. Anyways, I checked that site out, and actually there are a lot more than just those you listed when I typed in accutane. That was just a-d, I noticed a little 'next' link that brought you to more. Check it out everyone.

And I did start to freak when i read your post and you talked about brain swelling and as I started to freak I read 'don't think your sinus headache is swelling of your brain'. I just thought that was funny - almost like you read my mind! Thanks girly, I just saw my derm today, she didn't see any problems with my cold/infection of a month, the antibiotics, or the headaches. She DID tell me that I ought to stick to only ONE generic brand. So for anyone out there on a generic, it was suggested to me to not hop around to different ones, and try to stick to one. I really liked the Amnesteem - which I had in month one, and then got Claravis in month two - which might be just my imagination, but seemed to have more side effects. I am going to stick to claravis though, for the remainder of my treatment.

Share this post


Link to post
Share on other sites

I thought the list looked pretty sparse. Thanks for checking it out.

I hope both you and Please feel better. New Year's Eve is coming up and we need to party, guys!

Share this post


Link to post
Share on other sites

I regret to say I don't drink anymore. This will be my first sober new year! Yippy f*cking Skippy! Just kidding. It won't be so bad I suppose. Afterall it's my choice. But I sure do miss margaritas- top shelf - and captain cokes and Johnny Walker.. and.. okay i'll shut up.

The cold is now passing, so the outlook on that is good. However the headaches from the sinus infection are still terrible. Like last night I thought I was dying or having a stroke. After 3 advil and 3 asprin and an hour of agony it finally went away. Everytime I coughed the pain was amplified by a thousand. man. the derm said it wasn't 'tane but I was still really scared. I've never had headaches like I have had in the past week. but i've never had a sinus infection either. I hope it gets better or I might end up chopping my head off! won't have to worry about acne then, now will I?!?!?! lol smile.gif

Share this post


Link to post
Share on other sites

Nothing like starting the New Year off with a beheading! lol.gif

I (being a really bad girl) am still drinking. It's all about Sour Apple Martini's this year since the party is at my place.

I am extending an invitation to all my friends at Acne.Org to join me sober or not, clear or not! Let's show ourselves that even though our acne has got us down, we can still have a great time and not think about it at all! eusa_dance.gif

Share this post


Link to post
Share on other sites

I love Apple Tini's as well. I didn't stop drinking because of 'tane. I stopped almost a year ago. WHY?!?! well I didn't WANT to, but my boyfriend is a full blown alcoholic and we went through 4 years of hell (been together 5 years now) and all I ever wished of him was to sober up because he was a bottle a day - yes a liter of bacardi gold a day - and he was clearly going to die before the age of 30 if he didn't stop. SO, finally, he did get himself some help and has been sober a year. I figure the least I can do to support the man I love, is to stop drinking as well. It's a small price to pay to have a close to perfect relationship now. BUT, trust me I will be drinking apple'tini's with you on New Years in mind and spirit. :cheers:

Share this post


Link to post
Share on other sites

eusa_doh.gif I'm on my way to the doctor to get something that might get me better before New Years! The list of antibiotics really helped, so thanks for checking that out- I'm taking the list with me as well as double checking with the pharmacy.

Its SO refreshing to be able to have somewhere and some people who can relate to these rediculous acne problems- no one ever understands! razz.gif

Hope you both have a great New Years! I'll finally be able to enjoy a long night in the city without having to wash my face a million times thanks to sotret YAY!

Granted- I'll have dry skin and can't drink much, but its worth it to be able to relax about my skin for once in my life eusa_angel.gif

2005!

bye!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×